Alert archive / Pennsylvania / Frost Advisories in 2010
Frost Advisory 4, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at May 10, 2010, 2:51 PM EDT for Crawford County, Erie County, Pennsylvania; Ashtabula County, Ohio. It took effect at May 11, 2010, 2:00 AM EDT. It was in force for 106 min.
The area
The counties it named.
The facts
- Issued
- May 10, 2010, 2:51 PM EDT (18:51 UTC)
- In effect from
- May 11, 2010, 2:00 AM EDT
- Expired
- May 11, 2010, 3:46 AM EDT
- In force
- 106 min
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
446 WWUS71 KCLE 101851 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 251 PM EDT MON MAY 10 2010 OHZ014-PAZ002-003-110300- /O.NEW.KCLE.FR.Y.0004.100511T0600Z-100511T1200Z/ ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE 251 PM EDT MON MAY 10 2010 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT. THE EVENING HOURS WILL BE MAINLY CLEAR WHICH WILL ALLOW TEMPERATURES TO DROP OFF QUICKLY AFTER SUNSET. LOW TEMPERATURES OVERNIGHT WILL BE MAINLY IN THE MIDDLE 30S WHICH WILL ALLOW FOR AREAS OF FROST. CLOUDS ARE EXPECTED TO INCREASE LATE TONIGHT. THIS SHOULD KEEP TEMPERATURES FROM DIPPING TO THE FREEZING MARK EXCEPT AT A FEW TRADITIONAL COLD SPOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
2 follow-up statements
384 WWUS71 KCLE 110105 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 905 PM EDT MON MAY 10 2010 OHZ014-PAZ002-003-110915- /O.CON.KCLE.FR.Y.0004.100511T0600Z-100511T1200Z/ ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE 905 PM EDT MON MAY 10 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT TUESDAY. COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT. MAINLY HIGH THIN CLOUDS WILL SPREAD EAST ACROSS THE AREA OVERNIGHT AND THIS SHOULD STILL ALLOW TEMPERATURES TO DROP OFF THROUGH THE EARLY MORNING HORUS. LOW TEMPERATURES OVERNIGHT WILL BE MAINLY IN THE MIDDLE 30S WHICH WILL ALLOW FOR AREAS OF FROST. CLOUDS ARE EXPECTED TO INCREASE EVEN FURTHER OVERNIGHT. THIS SHOULD KEEP TEMPERATURES FROM DIPPING TO THE FREEZING MARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ LOMBARDY
793 WWUS71 KCLE 110746 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 346 AM EDT TUE MAY 11 2010 OHZ014-PAZ002-003-110900- /O.CAN.KCLE.FR.Y.0004.000000T0000Z-100511T1200Z/ ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE 346 AM EDT TUE MAY 11 2010 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE FROST ADVISORY. A FEW LOCATIONS ACROSS INLAND NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA BRIEFLY DIPPED TO THE LOWER AND MIDDLE 30S OVERNIGHT. HOWEVER TEMPERATURES WILL CONTINUE TO INCREASE THROUGH THE MORNING AS THICKER CLOUD COVER MOVES IN FROM THE WEST. THIS THICKER CLOUD COVER WILL KEEP FROST FROM DEVELOPING TOWARD SUNRISE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 10, 1:23 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 10, 1:23 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
123 PM EDT MON MAY 10 2010
.SYNOPSIS...
HIGH PRESSURE CENTERED OF EASTERN MICHIGAN THIS MORNING WILL MOVE
EASTWARD THROUGH THE DAY. A STORM SYSTEM STRENGTHENING OVER THE
CENTRAL PLAINS WILL TRACK QUICKLY NORTHEAST TONIGHT. THIS SYSTEM
WILL AFFECT THE REGION INTO TUESDAY EVENING. ANOTHER AREA OF LOW
PRESSURE WILL MOVE INTO THE CENTRAL GREAT LAKES BY LATE THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE CENTERED OVER EASTERN MICHIGAN THIS MORNING WILL
BRING A SUNNY BUT CHILLY START TO THE DAY. MANY LOCATIONS WILL SEE
TEMPERATURES IN THE MID 20S TO MID 30S WITH A DECENT FROST
EXPECTED AT MANY LOCATIONS. ONSHORE FLOW FROM CLEVELAND WESTWARD
TO TOLEDO SHOULD KEEP AT LEAST THE IMMEDIATE LAKESHORE FROM SEEING
TEMPERATURES IN THE 30S.
OTHERWISE EXPECT TO SEE A GRADUAL INCREASE OF CLOUD COVER FROM
WEST TO EAST THROUGH THE DAY. THESE HIGH CLOUDS WILL BE FAIRLY
SLOW TO THICKEN UP AND SHOULD NOT HAVE A HUGE IMPACT IN THE RATHER
LARGE DIURNAL SPREAD THAT IS EXPECTED FOR TODAY. HOWEVER HIGH
TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGES FOR ANOTHER DAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
A WARM FRONT WILL APPROACH THE REGION AFTER MIDNIGHT WITH DECENT
AMOUNTS OF WARM ADVECTION SPREADING THIS WAY. THIS INCREASED LIFT
SHOULD GENERATE SHOWERS AND A FEW THUNDERSTORMS OVER ILLINOIS AND
INDIANA THAT WILL SPREAD TOWARD NW OHIO AFTER MIDNIGHT. THIS WARM
ADVECTION MAY BE STRONG ENOUGH TO SPREAD THE SHOWERS EASTWARD AS
WE APPROACH SUNRISE ON TUESDAY. THIS AREA OF RAIN IS EXPECTED TO
SPREAD ACROSS ALL OF NORTHERN OHIO AND NW PA ON TUESDAY. THERE
LOOKS TO BE JUST ENOUGH MIDDLE LEVEL INSTABILITY TO WARRANT THE
MENTION OF THUNDERSTORMS. BY LATE AFTERNOON THE WARM FRONT SHOULD
BE SPLITTING THE REGION WITH A DECENT GRADIENT EXPECTED FROM SW TO
NE. THIS COULD MEAN A LATE AFTERNOON OR EARLY EVENING HIGH FOR
LOCATIONS NORTHEAST OF A CANTON TO SANDUSKY LINE.
LOWS TONIGHT SHOULD NOT BE AS COLD SO NO FROST/FREEZE HEADLINES
ARE ANTICIPATED AT THIS TIME. HOWEVER WILL HAVE TO WATCH THE NE
PORTION OF THE REGION FROM ASHTABULA COUNTY INTO NW PA IF THE
THICKER CLOUD COVER IS SLOW IN ARRIVING THIS EVENING.
AS THE WARM FRONT LIFTS NORTHWARD ACROSS THE AREA TUESDAY EXPECT
TO SEE A BREAK IN THE RAIN SHOWERS BY LATE AFTERNOON FOR AT LEAST
THE SOUTHWESTERN PORTION OF THE COUNTY WARNING AREA. ADDITIONAL
SHOWERS/THUNDERSTORMS MAY DEVELOP ALONG A WEAK FRONT THAT WILL SAG
SOUTHWARD ACROSS THE AREA IN THE WAKE OF THE SURFACE LOW.
LOCATIONS SOUTH OF THIS BOUNDARY WILL HAVE THE BEST CHANCES OF ANY
STRONGER THUNDERSTORMS. HOWEVER AT THIS TIME IT APPEARS THAT THIS
THREAT WILL REMAIN NEAR AND SOUTH OF A COLUMBUS TO DAYTON LINE.
THIS FRONTAL BOUNDARY WILL NOT GO THAT FAR SOUTH AND WILL LIKELY
WOBBLE ACROSS THE CENTER PORTION OF THE STATE. IF IT CAN SAG A BIT
FURTHER SOUTH THEN WEDNESDAY INTO WEDNESDAY NIGHT COULD BE DRY.
THE NEXT RIPPLE OF LOW PRESSURE WILL SLIDE NORTHWARD ALONG THIS
FRONT FROM THE PLAINS ON THURSDAY WITH INCREASED SHOWER AND
THUNDERSTORM CHANCES. THE WARM SECTOR OF THIS STORM SYSTEM SHOULD
MAKE IT A BIT FURTHER NORTH THAN TUESDAYS STORM SO EXPECT TO SEE
SOME WARMER TEMPERATURES INTO THE 70S FOR AT LEAST A PORTION OF
THE AREA. DEFINITELY A SIGNIFICANT BUST POTENTIAL THIS WEEK WHEN
IT COMES TO HIGH TEMPERATURES.
HIGH PRESSURE WILL BUILD INTO THE AREA IN THE WAKE OF A COLD FRONT
THAT WILL PASS ACROSS THE AREA ON FRIDAY. SO EXPECT TO SEE
LINGERING CHANCES OF SHOWERS/THUNDERSTORMS INTO FRIDAY. DRIER
CONDITIONS SHOULD RETURN FRIDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
FOR BEING NEARLY A WEEK OUT THE MODELS ARE FAIRLY SIMILAR FOR THE
WEEKEND. THEY BOTH HAVE HIGH PRESSURE OVER OHIO. THERE IS A
DISTURBANCE THAT TRACKS SOUTH OF THE STATE BUT MAY SPREAD CLOUD
COVER NORTHWARD. TEMPERATURES WILL BE SEASONABLE.
&&
.AVIATION /17Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE ACROSS NORTHERN OHIO AND NWRN PA TODAY. OVERNIGHT
LOW PRESSURE WILL APPROACH FROM THE WEST WITH A WARM FRONT MOVING
INTO THE AREA FROM THE SOUTHWEST. EXPECT VFR CONDITIONS THROUGH
THE DAY AND INTO THE NIGHT WITH DEEPENING MOISTURE AND THICKENING
CLOUDS THROUGH THE NIGHT FROM THE WSW. EXPECT MVFR
CIGS/VISIBILITIES IN RAIN TO MOVE INTO THE AREA FROM THE SW FROM
10-12Z. EXPECT MVFR CONDS INTO KCLE BY 14Z. SOUTHEAST WINDS WILL
INCREASE TO 15-20KTS WITH GUSTS APPROACHING 30 KNOTS BY 12Z.
.OUTLOOK...NON VFR IN CIGS/SHOWERS/THUNDERSTORMS TUESDAY AND
POSSIBLY AGAIN THURSDAY AND FRIDAY.
&&
.MARINE...
HIGH PRESSURE WILL GIVE LIGHT WINDS ON THE LAKE TODAY. EAST WINDS
SLOWLY INCREASE FOR TUESDAY AS THE NEXT SYSTEM APPROACHES FROM THE
WEST. THE LOW CENTER IS EXPECTED TO TRACK ACROSS NORTHERN OHIO
TUESDAY SO THAT WILL BRING THOSE EASTERLY WINDS AROUND TO THE NNE.
THE FRONT STALLS AROUND THE OHIO RIVER SO THE LAKE WILL KEEP A NE
FLOW GOING INTO WEDNESDAY NIGHT. THURSDAY THE NEXT LOW WILL MOVE OUT
OF THE PLAINS AND PUSH A WARM FRONT NORTHWARD AND WINDS WILL BE SE
ON THE LAKE. COLD FRONT PASSES EARLY FRIDAY WITH WESTERLY FLOW
BEHIND IT. WITH THE EASTERLY AND NE FLOW THERE IS SOME CHANCE THAT
SMALL CRAFT ADVISORIES MAY BE NEEDED AT SOME POINT THIS WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR
LEZ147>149.
&&
SYNOPSIS...MULLEN
NEAR TERM...MULLEN
SHORT TERM...MULLEN
LONG TERM...OUDEMAN
AVIATION...TK
MARINE...OUDEMANHazardous weather outlook, May 10, 4:30 AM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 430 AM EDT MON MAY 10 2010 OHZ003-006>014-018>023-033-089-PAZ001>003-110830- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- MAHONING-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 430 AM EDT MON MAY 10 2010 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-110830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 430 AM EDT MON MAY 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ017-027>032-036>038-047-110830- HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW- HOLMES-KNOX- 430 AM EDT MON MAY 10 2010 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS MAY OCCUR NEAR AND SOUTH OF A FRONTAL BOUNDARY THAT WILL SAG SOUTHWARD ACROSS THE REGION LATE TUESDAY INTO TUESDAY NIGHT. IF THESE STRONGER THUNDERSTORMS MATERIALIZE THEY WILL LIKELY BE SOUTH OF A FINDLAY TO CANTON LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:23 AM EDT | Small Craft Advisory | CLE | 6 hr |
Nearby
Frost Advisories in Pennsylvania, 2010Frost Advisories in Ohio, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.